MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY

ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY
Catalog Number 310002
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Apoc labeling was evaluated during the investigation as pertaining to the event.The analyzer was returned due to rattling noise.On (b)(6) 2018 during failure analysis a burnt c13 capacitor was discovered.
 
Event or Problem Description
On (b)(6) 2018, abbott point of care (apoc) was contacted by a customer who reported a rattling noise on i-stat 1 analyzer sn# (b)(4).The analyzer was returned with no reports of smoke or heat related events.On (b)(6) 2018 during failure analysis a burnt c13 capacitor was discovered.The customer did not provide battery carrier or power source at the time of the call.Upon several attempts the information was still not available.Shipping records shows that the analyzer was shipped on (b)(6) 2005 prior to the release of fused battery carriers in 2011.Shipping records show that the customer has not purchased fused-batteries, red fused battery carriers, nor rechargeable batteries.The customer was sent the product action information but did not respond to the correspondence regarding the action.At this time, it is unknown but assumed that the customer could be using green non-fused battery carriers which are obsolete and have been removed from the field.The customer is not responding to request for information.Apoc has determined that a component failure within the analyzer circuitry, may lead to the batteries becoming uncomfortably hot to touch in the area of the battery compartment when using a green non-fused battery carrier.However, the customer states that rechargeable batteries were being used at the time of the event.Therefore the analyzer is unlikely to become hot to touch.The product was replaced and returned for investigation.Based on the information available, there were no patient or user related injuries associated with this complaint.

Brand Name
I-STAT1 ANALYZER, IMMUNO READY
Common Device Name
I-STAT1 ANALYZER
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key7727235
Report Number2245578-2018-00191
Device Sequence Number995997
Product Code CGA
UDI-Device Identifier00054749003907
UDI-Public00054749003907
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K001387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number310002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/03/2018
Initial Report FDA Received Date07/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1